MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT PSL HA CLUSTER 56MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT PSL HA CLUSTER 56MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 542-11-56F
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Inflammation (1932); Pain (1994); Injury (2348); Reaction (2414)
Date of Event 06/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event: an event regarding loosening involving a trident shell was reported.The event was not confirmed.Device evaluation and results: not performed as product was not returned.Clinician review: a review of the provided medical records and x-rays by a clinical consultant indicated: [.] 2/5/07"implant logs" :56 trident psl acetabular shell, 36 trident polyethylene insert, #5 right citation stem, 36/+5 v40 lfit head.(b)(6) 2019 op reports "orif anterior column acetabular fracture" revision right tha diagnosis "failed right tha secondary to catastrophic trunnion failure, pathologic acetabular fracture.With loosening of acetabular component" orif with zimmer plate and screws.Revision tha with smith & nephew revision components and simplex p bone cement.".The taper was heavily damaged.Removed stem with osteotomes and slap hammer.Liner grossly loose in acetabulum.Removed socket with explant device." revised to competitor products and orif greater trochanter fracture.Uncomplicated surgery.No clinical or pmh, no patient demographics, no imaging studies, no primary tha op report, no laboratory or pathology reports, no examination of explanted components.Based upon the information available for review, confirmation of the event description or creation of a medical report is not possible for this case.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: no further investigation for this event is possible at this time as no devices and/ or insufficient information was received by stryker orthopaedics.Additional information including operative reports, progress notes, x-rays, imaging studies, laboratory or pathology reports and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description
It was reported through the filing of a lawsuit that allegedly the patient was implanted with an lfit anatomic cocr v40 femoral head on his right hip on or about (b)(6) 2007 and was revised on (b)(6) 2019.It is further alleged that he suffered injuries as a result of implantation and explantation of the device(s) at issue, device recall and excessive levels of chromium and cobalt in his blood.Update july 31, 2020: clinical consultant's review indicated that there was an acetabular fracture and that the liner was worn.

Brand Name
TRIDENT PSL HA CLUSTER 56MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10454008
Report Number0002249697-2020-01719
Device Sequence Number3974582
Product Code LPH
UDI-Device Identifier07613327037227
UDI-Public07613327037227
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2019
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2012
Device Model Number542-11-56F
Device Catalogue Number542-11-56F
Device Lot Number2H3MAD
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/31/2020
Initial Report FDA Received Date08/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;